Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 49, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 8, 2007, 9:45 PM EDT for Fulton County, Montgomery County, New York. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2007, 9:45 PM EDT (01:45 UTC)
- Expired
- Jun 8, 2007, 10:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
Counties Fulton County, NY, Montgomery County, NY
The radar
The Albany radar (KENX), 67 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 8:29 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2456 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 9.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 090145
SVRALY
NYC035-057-090245-
/O.NEW.KALY.SV.W.0049.070609T0145Z-070609T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
945 PM EDT FRI JUN 8 2007
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FULTON COUNTY IN EASTERN NEW YORK...
THIS INCLUDES THE CITIES OF...JOHNSTOWN...GLOVERSVILLE...
MONTGOMERY COUNTY IN EASTERN NEW YORK...
THIS INCLUDES THE CITIES OF...FONDA...CANAJOHARIE...AMSTERDAM...
* UNTIL 1045 PM EDT
* AT 941 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF
STRATFORD TO 12 MILES WEST OF AMES...OR ALONG A LINE EXTENDING FROM
14 MILES EAST OF HINCKLEY TO 14 MILES NORTHEAST OF HARTWICK...AND
MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
STRATFORD AND ST. JOHNSVILLE BY 955 PM EDT...
FORT PLAIN AND AMES BY 1000 PM EDT...
EPHRATAH AND CANAJOHARIE BY 1005 PM EDT...
CAROGA LAKE BY 1010 PM EDT...
CAROGA LAKE PUBLIC CAMPGROUND BY 1015 PM EDT...
JOHNSTOWN AND FONDA BY 1020 PM EDT...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
HERKIMER COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4330 7475 4288 7479 4279 7448 4282 7415
4328 7418 4325 7449
$$
NAS/TAW1 follow-up statement
000
WWUS51 KALY 090216
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1016 PM EDT FRI JUN 8 2007
NYC035-057-090245-
/O.CON.KALY.SV.W.0049.000000T0000Z-070609T0245Z/
MONTGOMERY NY-FULTON NY-
1016 PM EDT FRI JUN 8 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR FULTON AND MONTGOMERY COUNTIES...
AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF OREGON TO MAPLETOWN...OR ALONG A
LINE EXTENDING FROM 20 MILES NORTHWEST OF GLOVERSVILLE TO
CANAJOHARIE...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WEST BUSH...SMITHS CORNERS...PETERS CORNERS AND MECO BY 1025 PM
EDT...
SQUARE BARN CORNERS...PINNACLE...MARKET CORNERS AND LINDSLEY
CORNERS BY 1030 PM EDT...
TOMANTOWN AND RICEVILLE BY 1035 PM EDT...
LAT...LON 4330 7475 4288 7479 4279 7448 4282 7415
4328 7418 4325 7449
$$
NAS/TAWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 8:43 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 8, 8:43 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 843 PM EDT FRI JUN 8 2007 .SYNOPSIS... A COLD FRONT WILL BRING A ROUND OF SHOWERS AND THUNDERSTORMS TO EASTERN NEW YORK AND WESTERN NEW ENGLAND TONIGHT. THE FRONT WILL STALL OVER EASTERN NEW ENGLAND ON SATURDAY. HIGH PRESSURE WILL BE BUILDING IN FROM THE MIDWEST WITH LESS HUMID AND MAINLY DRY WEATHER FOR THE WEEKEND AND EARLY NEXT WEEK FOR MUCH OF UPSTATE NEW YORK AND WESTERN NEW ENGLAND. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SEVERE THUNDERSTORM WATCH UNTI 11 PM. LOOKS LIKE ADIRONDACKS HAVE HIGHEST PROBABILITY FOR SOME POTENTIAL WIND DAMAGE IN THE SHORT TERM. MORE LATER. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... SATURDAY...THE FRONT STALLS AND HITS A BRICK WALL DUE TO THE DOWNSTREAM CUTOFF LOW NORTH OF BERMUDA. THE SFC DEWPOINTS LOOK LIKE THEY WILL DROP DOWN INTO THE 50S TO SAY THE NY WRN NEW ENGLAND BORDER. WE LINGERED A SLIGHT CHANCE OF SHOWERS FROM THE HUDSON RIVER VALLEY EASTWARD UNTIL THE LATER MORNING OR NOONTIME. COLD AIR ADVECTION WILL BE ONGOING AND TEMPS MAINLY IN THE U60S TO 70S LOOK ON TRACK. IT WILL BE AN INTERESTING BATTLE BETWEEN THE UPSTREAM UPPER RIDGE TRYING TO FORM OVER THE OHIO VALLEY AND THE CUTOFF OFF THE COAST. SATURDAY NIGHT...WE CONTINUED A SLIGHT CHANCE OF SHOWERS OVER THE ERN EXTREME OF THE FCST AREA WITH THE WASHED OUT FRONTAL BOUNDARY AND SHORT WAVE ENERGY PIVOTING AROUND THE UPPER LEVEL LOW. OUR THINKING ALIGNS BETTER WITH THE GFS FOR THIS TIME PERIOD STRAIGHT THROUGH THE WEEKEND. WE ARE LEANING TOWARDS A DRIER SCENARIO THAN THE WRF. SUNDAY-MONDAY...A WEAK SFC BUBBLE HIGH TRIES TO BUILD IN FROM THE EASTERN GREAT LAKES WITH THE OCEAN LOW SPINNING WELL E/SE OF THE GULF OF MAINE. THE SPOTTY SPRINKLES OR ISOLATED SHOWERS THE GFS...WRF...AND UKMET ARE DEPICTING CONTINUE FOR THE ERN THIRD OF THE FCST AREA. WE DID INCREASE THE CLOUD COVER. THE BEST CHANCE OF ANY SPRINKLES OR AN ISOLATE SHOWER WILL BE EAST OF THE HUDSON RIVER VALLEY. 850 MB TEMPS WILL BE AROUND +10C WITH SOME THE MOST PREVALENT MID AND HIGH LEVEL CLOUDINESS FROM THE CAPITAL DISTRICT EAST. TEMPERATURES BOTH DAYS LOOK SLIGHTLY COOLER THAN NORMAL WITH FAIRLY COMFORTABLE HUMIDITY LEVELS. OVERALL...THE CUTOFF SOUTHEAST OF NEW ENGLAND WILL BE THE PESKY PLAYER FOR ANY LIGHT PCPN DURING THE WORK WEEK. WE ARE GOING TO OPTIMISTIC WITH A DRY FORECAST TO START THE WEEK. THIS WILL HAVE TO BE MONITORED BY FUTURE SHIFTS. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... THE MAIN ISSUE IN THE LONG TERM IS AN OCEAN CYCLONE THAT IS EAST/SOUTHEAST OF THE GULF OF MAINE. THIS OCCLUDED LOW MEANDERS A LITTLE WESTWARD IN THE LATEST GFS...06Z MREFS...LATEST ECMWF...00Z CAN GGEM...AND THE HPC PRODUCT SOLUTIONS. THE BETA EFFECT WITH THIS BAROTROPIC SYSTEM /BAROTROPIC VORTICITY EQN APPLICATION/ IS ALLOWING THE WESTWARD PROPAGATION...AND THE SHORT WAVES MOVING THROUGH THE N/NW FLOW ARE SPITTING OUT LIGHT PCPN TUE-THU...ESPECIALLY FROM THE HUDSON RIVER VALLEY EASTWARD. WE FOLLOWED HPC...AND THE 06Z MREFS WITH THE MENTION OF A SLIGHT CHANCE OF SHOWERS IN THE GRIDDED PRODUCTS TUE THROUGH WED NIGHT. AS USUAL...THE ZFP PRODUCT WILL BE PCPN FREE. WE LEANED TOWARD A DRY SCENARIO WITH THE UPPER LEVEL LOW DRIFTING EASTWARD ENOUGH TO ALLOW HIGH AMPLITUDE RIDGING OVER ONTARIO...THE GREAT LAKES REGION INTO THE TN VALLEY BUILDING IN FOR THU AND FRI. THIS FORECAST MAY END UP DRY THE ENTIRE WEEK...IF THE CUTOFF DRIFTS FURTHER SOUTH AND EAST OF PRINCE EDWARD ISLAND/NOVA SCOTIA. TEMPERATURES FOR THE EXTENDED WILL REMAIN SLIGHTLY BELOW NORMAL TO NORMAL WITH THE PERSISTENT N/NW FLOW ALOFT. MEAN 850 MB TEMPS ARE AROUND +12C FOR THE STRETCH ACROSS THE FCST AREA. PCPN SHOULD STILL REMAIN BELOW NORMAL. && .AVIATION /01Z SATURDAY THROUGH WEDNESDAY/... VFR CONDITIONS AT KGFL/KALB/KPOU THROUGH THE EVENING HOURS WITH SOUTHERLY WINDS AT 7 TO 12 KNOTS. A COLD FRONT WILL MOVE INTO EASTERN NEW YORK TONIGHT. THERE IS A LIKELIHOOD OF SHOWERS AND THUNDER WITH THE FRONTAL PASSAGE WHICH WILL OCCUR OVER THE TAF SITES BETWEEN 05Z AND 09Z. EXPECT OCCASIONAL REDUCTIONS TO MVFR AND POSSIBLY IFR CONDITIONS DUE TO SHOWERS/TSTMS IN THE 04Z-09Z PERIOD...WITH CONTINUED MVFR/POSSIBLY IFR CONDITIONS DUE TO STRATUS/FOG AFTER FRONTAL PASSAGE THROUGH ABOUT 13Z. VFR CONDITIONS AFTER 13Z THROUGH 18Z. SURFACE WINDS WILL BE SOUTHERLY AROUND 5 KTS TONIGHT UNTIL FRONTAL PASSAGE...THEN SHIFT TO NORTHWEST OR NORTH BEHIND THE FRONT AT 5 TO 10 KTS. OUTLOOK... .AFT 18Z SAT...VFR. NO SIG WX. .SUN...VFR. NO SIG WX. .MON...VFR. NO SIG WX. .TUE...VFR. NO SIG WX. && .HYDROLOGY... SHOWERS AND THUNDERSTORMS TONIGHT WILL HAVE LITTLE EFFECT ON AREA STREAMS AND RIVERS. TOTAL RAINFALL AMOUNTS TONIGHT ARE EXPECTED TO BE IN THE RANGE OF A QUARTER TO HALF AN INCH WITH LOCALLY HIGHER AMOUNTS IN THUNDERSTORMS...WHICH WILL MOSTLY JUST SOAK INTO THE GROUND. MAINLY DRY WEATHER FOR THE NEXT SEVERAL DAYS FOLLOWING THE FRONTAL PASSAGE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && NEAR TERM...NAS
Hazardous weather outlook, Jun 8, 8:38 PM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 838 PM EDT FRI JUN 8 2007 NYZ032-033-038>043-047>054-058-082>084-100045- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- 838 PM EDT FRI JUN 8 2007 ...SEVERE THUNDERSTORM WATCH 373 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. NYZ063-100045- WESTERN ULSTER- 838 PM EDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT SCATTERED NON SEVERE STRONG THUNDERSTORMS WILL IMPACT THE REGION. GUSTY WINDS TO 50 MPH MAY BE POSSIBLE. THE STORMS WILL FORM AHEAD OF A COLD FRONT. THEY WILL MOVE FROM WEST SOUTHWEST TO THE EAST NORTHEAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-MAZ001-025-NYZ060-061-064>066-VTZ013>015-100045- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 838 PM EDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT SCATTERED NON SEVERE STRONG THUNDERSTORMS WILL IMPACT THE REGION. GUSTY WINDS TO 50 MPH MAY BE POSSIBLE. THE STORMS WILL FORM AHEAD OF A COLD FRONT. THEY WILL MOVE FROM WEST SOUTHWEST TO THE EAST NORTHEAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ059-100045- EASTERN GREENE- 838 PM EDT FRI JUN 8 2007 ...SEVERE THUNDERSTORM WATCH 373 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT.
In the hours before
Special weather statement, Jun 8, 8:08 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 808 PM EDT FRI JUN 8 2007 NYZ032-090115- NORTHERN HERKIMER NY- 808 PM EDT FRI JUN 8 2007 ...WIDELY SCATTERED STRONG THUNDERSTORMS APPROACHING HERKIMER COUNTY... AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A WIDELY SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED FROM 29 MILES SOUTHWEST OF MCKEEVER...TO ABOUT 10 MILES EAST OF FORT DRUM...AND MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... 9 MILES SOUTH OF MCKEEVER BY 905 PM EDT AN ADDITIONAL LINE OF STRONG THUNDERSTORMS NEAR SYRACUSE AND OSWEGO WILL AFFECT THE WESTERN ADIRONDACKS TOWARD 10 PM. NAS
Local storm report, Jun 8, 9:44 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
944 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM TSTM WND DMG FRANKFORT 43.04N 75.07W
06/08/2007 HERKIMER NY TRAINED SPOTTER
TREES AND WIRES DOWN.
0931 PM TSTM WND DMG POLAND 43.23N 75.06W
06/08/2007 HERKIMER NY TRAINED SPOTTER
TREES AND WIRES DOWN.
&&
KSUTKEVIThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:55 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 65 min |
| Jun 8, 10:01 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton | 59 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.